It was 2001 when I was diagnosed with iron-deficiency anemia. I took iron supplements for several months then stopped, due to adverse effects like migraine, without advise from my doctor. On the succeeding years after that I began to manifest some of the symptoms of hypothyroidism like irregular menstruation (only twice a year), weight gain, inability to lose weight (even when I took taekwondo classes), coldness in extremities, fatigue, and too slow metabolism. I was thinking of taking synthroid or a hypothyroidism medicine without prescription. Is it ok?
No, if you're new to thyroid issues,there's no way you can manage thyroid meds on your own. Proper management of thyroid conditions includes regular lab work to verify the effects of medication. Once you have some "experience" with how you feel when hypo and hyper, you might be able to do it, but so many symptoms can be symptoms of both hypo and hyper that it's a pretty unreliable method.
Also, technically speaking, you cannot buy any meds in the U.S. that have measurable thyroid hormones in them without a script. Granted, you can buy almost anything online these days. However, you really have no idea what you're taking at that point.
Iron is necessary for the proper metabolism of thyoid hormones as well. So, if you are still anemic, you'd be fighting an uphill battle trying to regulate thyroid hormones with iron deficiency.
Ask your doctor to test FREE T3, FREE T4 and TSH. Those three tests will give you a pretty good idea of what your thyroid can/can't do. Also have iron and ferritin tested.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.